Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 118, NWS Hastings, NE

May 4, 2012Greeley County, Howard County, Merrick County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 4, 2012, 8:56 PM CDT for Greeley County, Howard County, Merrick County, Nebraska. It was in force for 34 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2012, 8:56 PM CDT (01:56 UTC)
Expired
May 4, 2012, 9:30 PM CDT
In force
34 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Greeley County, NE, Howard County, NE, Merrick County, NE

The radar

The Grand Island radar (KUEX), 104 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 8:59 PM CDTHAIL 1Elba, NE
May 4, 9:07 PM CDTHAIL 1.53 N St. Paul, NE
May 4, 9:11 PM CDTHAIL 1.751 W St. Paul, NE
May 4, 9:13 PM CDTHAIL 1.751 N St. Paul, NE
May 4, 9:15 PM CDTHAIL 11 Ese St. Paul, NE
May 4, 9:15 PM CDTHAIL 2.75St. Paul, NEMOSTLY GOLF BALL SIZE WITH AN ISOLATED BASEBALL SIZE STONE ON THE NORTH SIDE OF TOWN. TIME ESTIMATED FROM RADAR.
May 4, 9:21 PM CDTHAIL 1.5St. Paul, NE
May 4, 9:24 PM CDTHAIL 16 W Elba, NECORRECTED LOCATION
May 4, 9:24 PM CDTHAIL 1Elba, NE
May 4, 9:29 PM CDTHAIL 1.756 W Elba, NE
May 4, 9:30 PM CDTHAIL 2St. Paul, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 5:52 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2635 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2635 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WUUS53 KGID 050156
SVRGID
NEC077-093-121-050230-
/O.NEW.KGID.SV.W.0118.120505T0156Z-120505T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GREELEY COUNTY IN CENTRAL NEBRASKA...
  HOWARD COUNTY IN CENTRAL NEBRASKA...
  WEST CENTRAL MERRICK COUNTY IN CENTRAL NEBRASKA...

* UNTIL 930 PM CDT

* AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ELBA...OR 27 MILES NORTH OF GRAND ISLAND...AND MOVING SOUTHEAST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUSHING...ST. PAUL...DANNEBROG AND ST. LIBORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4130 9827 4127 9827 4126 9825 4111 9819
      4104 9854 4105 9867 4145 9875 4155 9839
TIME...MOT...LOC 0156Z 327DEG 23KT 4129 9848
WIND...HAIL 60MPH 1.75IN

$$

CHESTER
2 follow-up statements
672 
WWUS53 KGID 050210
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
910 PM CDT FRI MAY 4 2012

NEC077-093-121-050230-
/O.CON.KGID.SV.W.0118.000000T0000Z-120505T0230Z/
GREELEY NE-HOWARD NE-MERRICK NE-
910 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MERRICK...HOWARD AND SOUTHERN GREELEY COUNTIES UNTIL 930 PM CDT...

AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ST.
PAUL...OR 22 MILES NORTH OF GRAND ISLAND...MOVING SOUTHEAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  DANNEBROG AND ST. LIBORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4145 9834 4130 9827 4127 9827 4126 9825
      4111 9819 4104 9852 4105 9867 4140 9874
TIME...MOT...LOC 0211Z 327DEG 23KT 4121 9841
WIND...HAIL 60MPH 1.75IN

$$

CHESTER
669 
WWUS53 KGID 050222
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
922 PM CDT FRI MAY 4 2012

NEC077-050232-
/O.CAN.KGID.SV.W.0118.000000T0000Z-120505T0230Z/
GREELEY NE-
922 PM CDT FRI MAY 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREELEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4139 9840 4129 9831 4126 9825 4111 9819
      4104 9850 4105 9867 4139 9874
TIME...MOT...LOC 0222Z 333DEG 21KT 4117 9842

$$

NEC093-121-050230-
/O.CON.KGID.SV.W.0118.000000T0000Z-120505T0230Z/
HOWARD NE-MERRICK NE-
922 PM CDT FRI MAY 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
MERRICK AND HOWARD COUNTIES UNTIL 930 PM CDT...

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ST.
PAUL...OR 18 MILES NORTH OF GRAND ISLAND...MOVING SOUTHEAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  ST. LIBORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4139 9840 4129 9831 4126 9825 4111 9819
      4104 9850 4105 9867 4139 9874
TIME...MOT...LOC 0222Z 333DEG 21KT 4117 9842
WIND...HAIL 60MPH 1.75IN

$$

CHESTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 5:49 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, May 4, 5:49 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
549 PM CDT FRI MAY 4 2012

.AVIATION...00Z KGRI TAF. AT LEAST FOR THE FIRST 12-15 HOURS OR SO
OF THE FORECAST...CONFIDENCE IS FAIRLY LOW REGARDING
THUNDERSTORM/FOG POTENTIAL. STARTING OFF THIS EVENING...COULD BE A
CLOSE CALL WHETHER ANY STRONG TO SEVERE THUNDERSTORMS DEVELOPING
50-75 MILES NORTH OF THE TERMINAL SAG SOUTHWARD INTO THE AREA. AT
LEAST FOR NOW WILL ASSUME THIS ACTIVITY REMAINS NORTH...BUT STAY
TUNED FOR THE QUICK INCLUSION OF A TEMPO GROUP FOR POTENTIALLY
SEVERE +TSRA MAINLY IN THE 01Z-05Z TIME FRAME IF THIS ACTIVITY
BUILDS IN. LATER TONIGHT...THERE ARE FAIRLY STRONG SIGNALS THAT FOG
AND POTENTIALLY A LOW CEILING WILL DEVELOP...BUT THIS IS
ASSUMING THAT EFFECTS OF POSSIBLE CONVECTIVE OUTFLOW DO NOT HOLD
FOG AT BAY...OR AT LEAST DELAY IT. AS A FIRST GUESS...AM
HIGHLIGHTING A TEMPO GROUP FROM 10Z-14Z FOR LIFR VSBY/CIG. ONCE
ANY MORNING FOG/STRATUS BURNS OFF...THE REST OF THE DAY SHOULD BE
THUNDERSTORM FREE. SOUTHEAST WINDS WILL PICK UP ESPECIALLY DURING
THE DAY...WITH GUST POTENTIAL TO AT LEAST 24KT.

&&

.PREV DISCUSSION... /ISSUED 321 PM CDT FRI MAY 4 2012/

SHORT TERM...TONIGHT AND TOMORROW...PRIMARY FORECAST CONCERNS LIE
WITH  THUNDERSTORM CHANCES TONIGHT AND THE POTENTIAL FOR FOG
EARLY TOMORROW MORNING.

BEEN ANOTHER HOT AND MUGGY DAY ACROSS THE REGION...WITH LITTLE
CHANGE IN THE PATTERN OVER THE PAST COUPLE DAYS...REMAINING FAIRLY
ZONAL WITH OCCASIONAL WEAK AND DIFFICULT TO FIND WAVES THROUGH
THROUGH THE FLOW. SURFACE LOW PRESSURE REMAINS OVER WRN PORTIONS
OF  KS...WITH THE MAIN WARM FRONT DRAPED ALONG/JUST NORTH OF THE
NRN EDGE OF THE CWA...WITH A DRY LINE BOUNDARY JUST OFF THE SW
CORNER. HUMID AIR MASS REMAINS IN PLACE...WITH DEWPOINTS WELL INTO
THE 60S AND EVEN A FEW LOW 70S....WHILE TEMPS THIS AFTERNOON HAVE
CLIMBED INTO THE 80S/LOWER 90S. NOT SURPRISINGLY...VERY HIGH
INSTABILITY VALUES HAVE DEVELOPED ACROSS THE CWA...WITH THE MAIN
AXIS ACROSS CENTRAL/ERN PORTIONS...3-4000+ J/KG OF MLCAPE.
MODELS/SPC MESO PAGE ALSO SHOWING WRN LOCATIONS WITH AT LEAST SOME
CAP/WARMER MID LEVEL TEMPS. ALREADY SEEING SOME ACTIVITY OFF TO
THE NORTH OF THE CWA AND HAS PRODUCED AN OUTFLOW BOUNDARY...WHICH
IS DRIFTING SOUTH TOWARD THE NRN BORDER OF THE CWA. ALSO SEEING
SOME CU DEVELOPING ACROSS THE NW CORNER OF THE CWA...AND THOUGH
THE UPPER LEVEL FORCING IS NOT GOOD...IT HASNT TAKEN MUCH THE PAST
FEW DAYS TO GET SOME ISO/SCT THUNDERSTORMS GOING...SO THOUGH
CONFIDENCE IN EXACTLY WHEN/WHERE ISN'T HIGH...CERTAINLY CANT RULE
OUT SOMETHING POPPING STILL THIS AFTERNOON/EVENING. IF SOMETHING
SHOULD GO...PLENTY OF INSTABILITY BUT WEAK OVERALL SHEAR TO WORK
WITH...WOULD EXPECT THEM TO BECOME SEVERE. BEST CHANCES WILL BE
THROUGH ROUGHLY MIDNIGHT...AND TRENDED POPS DOWN AFTER 06Z A
TOUCH...IS POSSIBLE THINGS WILL HAVE SHIFTED OFF TO THE EAST.

ONCE THE THUNDERSTORM POTENTIAL STARTS TO DIMINISH...FOG CONCERNS
ARISE TONIGHT/EARLY SAT MORNING. NO CHANGE IN THE AIR MASS
OVERNIGHT...WE HAVE WARM OVERNIGHT LOWS /UPPER 50S TO MID 60S/ AND
SIMILAR DEWPOINTS IN PLACE...ALONG WITH FAIRLY LIGHT WINDS. WILL
CONTINUE AREAS OF FOG MENTION...WITH A VIS<1/2 MILE AREA ACROSS
THE NORTHEASTERN HALF...WHERE DEWPOINTS WILL BE HIGHEST...AND
EXTENDED MENTION THROUGH MID MORNING.

LOOKING TO SATURDAY...NO MAJOR CHANGES MADE TO THE FORECAST...WITH
THE MAJORITY OF THEY REMAINING DRY...AND ANY POPS CONFINED TO THE
FAR NWRN CORNER OF THE CWA MAINLY FOR LATE IN THE AFTERNOON.
MODELS  IN DECENT AGREEMENT SHOWING THE UPPER LEVEL
PATTERN/SOUTHWESTERLY FLOW BECOMING MORE AMPLIFIED ACROSS THE AREA
AS A STRONGER LOW PRESSURE SYSTEM MOVES INTO THE NORTHERN
ROCKIES...WITH A TROUGH AXIS EXTENDING SOUTH. DEBATED PULLING POPS
COMPLETELY THROUGH 00Z...BUT A COUPLE SOLUTIONS /LIKE THE NAM/
STILL SHOW ACTIVITY STARTING TO CREEP INTO THE CWA JUST PRIOR TO
THAT TIME. THE MAIN SFC LOW THROUGH THE AFTERNOON REMAINS
GENERALLY OVER WRN/NWRN KS...BECOMING A LITTLE MORE ORGANIZED WITH
A SHARPER FRONTAL BOUNDARY DEVELOPING...EXTENDING NORTH THROUGH
WRN NEB...THOUGH MODELS CONTINUE TO VARY ON THE EXACT LOCATION BY
00Z /LATEST NAM REMAINS THE FURTHEST EAST SOLUTION. WILL AGAIN SEE
SIMILAR CONDITIONS TO TODAY...TEMPERATURES CLIMBING INTO THE
80S/90S...DEWPOINTS IN THE 60S/70S...GUSTY SOUTHEASTERLY WINDS.
WILL AGAIN SEE VERY HIGH VALUES OF INSTABILITY DEVELOP...ESP
ACROSS THE ERN HALF OF THE CWA...BUT MODELS ALSO SHOWING THINGS
REMAINING CAPPED THROUGH THE AFTERNOON.

LONG TERM...STARTING 00Z SUNDAY. LONG TERM MODEL SOLUTIONS
SUGGEST UPPER LEVEL  RIDGING WILL PERSIST OVER THE EASTERN HALF
OF THE CONUS SUNDAY...WITH TROUGHING INFILTRATING THE WEST. THE
WESTERN CONUS TROUGH IS EXPECTED TO PUSH INTO THE CENTRAL CONUS BY
MONDAY...WITH UPPER LEVEL RIDGING BUILDING BACK INTO THE AREA BY
WEDNESDAY. AT THE SURFACE A COLD FRONT IS EXPECTED TO CLEAR THE
AREA EARLY SUNDAY MORNING...WITH MUCH COOLER AND DRIER LOW LEVEL
AIR EXPECTED TO PUSH INTO THE AREA SUNDAY THROUGH TUESDAY. BY
WEDNESDAY HOWEVER...THE SURFACE RIDGE IS EXPECTED TO PUSH OFF TO
THE EAST...THUS ALLOWING FOR LOW LEVEL RETURN FLOW AND A WARMING
TREND TO FINISH OUT THE EXTENDED FORECAST PERIOD.

THE APPROACH AND EVENTUAL PASSAGE OF THE UPPER LEVEL TROUGH WILL
BRING FURTHER CHANCES FOR PRECIPITATION TO OUR CWA SATURDAY NIGHT
AND DURING THE DAY SUNDAY...WITH DRY CONDITIONS THEN INFILTRATING
OUR AREA BEGINNING SUNDAY NIGHT. QPF FIELDS FROM THE
SREF-MEAN...NAM...EC AND OPERATIONAL GFS ALL SUGGEST CONVECTION
OVER THE  NORTHERN AND CENTRAL HIGH PLAINS SATURDAY EVENING WILL
PUSH EAST/SOUTHEASTWARD SATURDAY NIGHT/SUNDAY MORNING...WITH
CONVECTIVE ACTIVITY LIKELY CLIPPING THE NORTHERN ONE-THIRD OF OUR
CWA. CHANCES FOR PRECIPITATION SATURDAY NIGHT/SUNDAY MORNING
BECOME MORE QUESTIONABLE AS ONE MOVES SOUTH ACROSS THE CWA...BUT
THERE ARE STILL INDICATIONS FROM MULTIPLE MODEL SOLUTIONS THAT
PRECIPITATION WILL BE REALIZED ACROSS PORTIONS OF NORTH CENTRAL
KANSAS AS WELL. GIVEN ALL THIS...WENT AHEAD AND INCLUDED A RANGE
OF POPS ACROSS OUR CWA 00Z-12Z SUNDAY...WITH LIKELY POPS ACROSS
THE NORTHERN ONE-THIRD OF OUR CWA...TO SLIGHT CHANCE POPS ACROSS
OUR SOUTH. SOME LINGERING PRECIPITATION WILL BE POSSIBLE ACROSS
OUR AREA DURING THE DAY SUNDAY INTO SUNDAY EVENING...BUT WITH THE
MID LEVEL TROUGH AXIS CLEARING OUR AREA AND RESULTANT SUBSIDENCE
SETTLING IN...AND WITH LOW LEVEL DRY AIR ADVECTION ALSO
INFILTRATING THE AREA...CURRENTLY BELIEVE MOST ALL PRECIPITATION
SHOULD BE EXITING OUR AREA BY LATE SUNDAY AFTERNOON OR SUNDAY
EVENING. AN OVERALL LACK IN KINEMATIC FORCING...ALONG WITH THE
AFOREMENTIONED DRIER LOW LEVEL AIRMASS...SHOULD PRESENT DRY
CONDITIONS TO THE AREA MONDAY THROUGH THURSDAY. RAIN CHANCES THEN
RETURN TO OUR CWA NEXT FRIDAY AS LOW LEVEL MOISTURE AND MID LEVEL
THERMAL ADVECTION BEGIN TO INCREASE ACROSS THE CENTRAL PLAINS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...PFANNKUCH
SHORT TERM...ADO
LONG TERM...BRYANT
Hazardous weather outlook, May 4, 8:35 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
835 PM CDT FRI MAY 4 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
835 PM CDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THROUGH AT LEAST MIDNIGHT...A FEW SEVERE THUNDERSTORMS WILL
CONTINUE AFFECTING PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY
NORTH OF A LINE FROM GOTHENBURG TO GENEVA NEBRASKA...BUT
ESPECIALLY NORTH OF INTERSTATE 80. HAIL TO THE SIZE OF GOLF BALLS
AND AND DAMAGING WIND GUSTS TO AROUND 60 MPH WILL BE THE MAIN
THREATS...ALTHOUGH A TORNADO CANNOT BE COMPLETELY RULED OUT.

AFTER MIDNIGHT...THUNDERSTORMS REMAIN POSSIBLE IN SOUTH CENTRAL
NEBRASKA MAINLY EAST OF A LINE FROM LOUP CITY TO GENEVA...BUT BY
THIS TIME THE THREAT FOR SEVERE WEATHER SHOULD BE DIMINISHED.
ALSO LATE TONIGHT...THE COMBINATION OF MOIST AIR AND LIGHT WINDS
WILL LEAD TO THE POTENTIAL FOR FOG DEVELOPMENT ACROSS THE ENTIRE
OUTLOOK AREA...WITH VISIBILITIES OF ONE HALF MILE OR LESS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SATURDAY MORNING WILL SEE THE CONTINUED POTENTIAL FOR FOG ACROSS
THE OUTLOOK AREA...WITH VISIBILITIES LESS THAN A HALF A MILE
POSSIBLE.

SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN STARTING LATE SATURDAY
AFTERNOON...AND CONTINUING SATURDAY EVENING AND NIGHT ALONG AN
ADVANCING COLD FRONT...ESPECIALLY ACROSS SOUTH CENTRAL NEBRASKA.
THE MAIN HAZARDS FROM THE STORMS WILL BE LARGE HAIL THE SIZE OF
GOLF BALLS AND DAMAGING WINDS OF 60 MPH.

A FEW NON SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE
OUTLOOK AREA DURING THE DAY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST MIDNIGHT IN PORTIONS
OF SOUTH CENTRAL NEBRASKA...MAINLY NORTH OF A GOTHENBURG TO GENEVA
LINE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

PFANNKUCH

In the hours before

Local storm report, May 4, 8:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
809 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             10 ENE ORD              41.65N 98.74W
05/04/2012  E1.00 INCH       GREELEY            NE   PUBLIC

            HAILED FROM 745 TO 800.

&&

GUERRERO
Local storm report, May 4, 8:16 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
816 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             3 N NORTH LOUP          41.54N 98.78W
05/04/2012  E1.75 INCH       VALLEY             NE   TRAINED SPOTTER

&&

GUERRERO
Local storm report, May 4, 8:19 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
819 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     TSTM WND GST     4 N SCOTIA              41.53N 98.70W
05/04/2012  E50 MPH          GREELEY            NE   LAW ENFORCEMENT

&&

PFANNKUCH
Local storm report, May 4, 8:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
824 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             1 N NORTH LOUP          41.51N 98.77W
05/04/2012  E1.75 INCH       VALLEY             NE   LAW ENFORCEMENT

&&

GUERRERO
Local storm report, May 4, 8:27 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
827 PM CDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             2 N SCOTIA              41.50N 98.70W
05/04/2012  E1.75 INCH       GREELEY            NE   LAW ENFORCEMENT

&&

GUERRERO
Special weather statement, May 4, 8:47 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
847 PM CDT FRI MAY 4 2012

NEZ039-046-050230-
SHERMAN NE-VALLEY NE-
847 PM CDT FRI MAY 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN VALLEY AND NORTHERN
SHERMAN COUNTIES UNTIL 930 PM CDT...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ARCADIA...OR 23 MILES
SOUTHWEST OF ORD...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ARCADIA...
  LOUP CITY...
  SHERMAN RESERVOIR DAM...
  ASHTON...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4151 9883 4124 9879 4122 9921 4152 9922
TIME...MOT...LOC 0148Z 263DEG 17KT 4134 9919

PFANNKUCH

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 7:09 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley51 min
May 4, 7:24 PM CDTTornado WarningGIDGreeley, Valley36 min
May 4, 7:56 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley49 min
May 4, 8:02 PM CDTTornado WarningGIDGreeley, Valley28 min
May 4, 8:22 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley38 min
May 4, 8:47 PM CDTSpecial Weather StatementGIDSherman43 min
May 4, 8:59 PM CDTSevere Thunderstorm WarningGIDSherman, Valley46 min
May 4, 9:28 PM CDTSevere Thunderstorm WarningGIDGreeley, Hall, Howard, Sherman32 min
May 4, 9:32 PM CDTSevere Thunderstorm WarningGIDSherman28 min
May 4, 9:45 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley45 min
May 4, 9:57 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley48 min
May 4, 10:00 PM CDTTornado WarningGIDBuffalo, Sherman30 min
May 4, 10:29 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman46 min
May 4, 10:42 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley33 min
May 4, 11:09 PM CDTSevere Thunderstorm WarningGIDHoward, Sherman36 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.